Xelox/Capox chemotherapy and Lansoprazole

Does anyone know if it's ok to take Lansoprazole while on the   Xelox/Capox. Chemotherapy?  I struggle with Gerd..... a sort of silent reflux which gives me catarrh and hoarse voice when I eat or drink...and also constructs my throat a bit.....I haven't started taking the Lansoprazole yet...just taking gaviscon which doesn't help much

i am due to start this chemo in 2 weeks...and am dreading it...because of all the side effects that the oncology nurses say I could get...especially the neuropathy thing...which they said is very likely to be permanent .....I'm at my wits end as what to do about all this.....and trying to cope with 3 months of this chemo... and then another 6 weeks of radiotherapy alongside more chemo....before being able to have surgery for mid rectal cancer.......I feel after all this treatment ...I'm just not going to be well enough for an op....

has anyone else been though all this before being able to have surgery ? And is it a successful procedure.....I know I've probably asked all this before....but my mind is all over the place.....how can I cope?? Thankyou for any replies 

  • Oh Edinmum, I empathise completely & have explained it exactly like this to my partner (as being poisoned)

    Suzy

  • I see you are back in tomorrow. Is this your 3rd cycle? Good luck.

    My husband spoke to the nurse & oncologist this week. He spent the majority of Friday - Tuesday in his bed feeling very sleepy. He was unable to eat very much & lost more weight. He was sick on Monday evening & this seemed to make him feel a bit better until he took his tablets again on Tuesday morning. The nurse told him to not take any more chemo meds. The oncologist spoke to him about different treatment options. She offered him to reduce him medication for the next cycle or to change his treatment plan to every 2 weeks where he would be admitted for 2 days. He would get his usual drip over 2hrs then over the next 48hrs he would be given the other chemo medication by drip. He has opted for this option as he really doesn't like taking tablets & psychologically it will be easier for him. 

    On Wednesday he was up all day & managed some work. He even came for a short cycle with me & the kids. He said it was tiring but he was glad he did it. He has also managed to eat over the last 2 days too. He has now been told they can't get him a bed until the 16th April. He said today his focus now is to be strong for going into hospital. 

    He is like a different person today than he was last week. 

    He is going to do this for 2 cycles & see how his body reacts. If this works he will get a PICC line in. He is booked in for an in depth scan at the end of the month too. His type of cancer has never shown up on any scans so far. 

     if you are having feelings of being poisoned you should explain this to the nurses. You can always mention whats happening with my husband if they don't offer you other options. Don't be scared to talk to them. It's not you complaining its just you letting them know whats going on. What I have learned from my husband is that you should not be suffering in pain. The medication is not an exact science, there is an element of trial & error. 

    good luck for tomorrow. We were told that sometimes there are cancellations so perhaps you have been given a cancellation slot which is why its been brought forward. Take gloves & hat with you for the cold sensitivity. My husband felt it quite bad. Keep in touch. 

  • Hi Edinmum,

    Thanks for all the advice,

    I spoke to the oncologist & they are going to reduce my dose of Oxiplatin & infuse over 4 hours instead of 2 so crossing everything that makes a difference! In a way we ARE being poisoned....

    Lets hope what is suggested for your husband also improves things Raised hands

    Suzy